Alert archive / Georgia / River Flood Warnings in 2015

River Flood Warning 55, NWS Tallahassee, FL

December 31, 2015Terrell County, Webster County, Georgia

NWS Tallahassee, FL issued this river flood warning at Dec 31, 2015, 6:54 PM EST for Terrell County, Webster County, Georgia. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Dec 31, 2015, 6:54 PM EST (23:54 UTC)
Expired
Jan 1, 2016, 7:00 PM EST
In force
24 hr
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
Minor

Counties Terrell County, GA, Webster County, GA

The radar

The Ft Rucker radar (KEOX), 111 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Kinchafoonee Creek at Preston (SR 41) (PRSG1).

Action stage
5 ft
Minor stage
7 ft
Moderate stage
10.5 ft
Major stage
14 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02350600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

812 
WGUS42 KTAE 312354
FLWTAE
FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
654 PM EST THU DEC 31 2015

...The National Weather Service in Tallahassee has issued a Flood 
Warning for the following rivers in Georgia... 

  Kinchafoonee Creek near Preston (SR 41) affecting Terrell and 
  Webster Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

GAC273-307-010541-
/O.NEW.KTAE.FL.W.0055.151231T2354Z-160101T0541Z/
/PRSG1.1.ER.151231T2050Z.151231T2300Z.151231T2341Z.NO/
654 PM EST THU DEC 31 2015

The National Weather Service in Tallahassee has issued a 

* Flood Warning for 
  the Kinchafoonee Creek near Preston (SR 41).
* From this evening, until the warning is cancelled.
* At  6:00 PM Thursday the stage was 7.2 feet.
* Flood stage is 7.0 feet.
* Impact: At 7.0 feet: Low lying areas and river access roads will 
  flood.

&&

LAT...LON 3217 8462 3204 8456 3184 8434 3192 8434 3205 8450 3217 8457


$$
4 follow-up statements
125 
WGUS82 KTAE 010001
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
701 PM EST THU DEC 31 2015

...The Flood Warning continues for the following rivers in Georgia...
 
  Kinchafoonee Creek near Preston (SR 41) affecting Terrell and 
  Webster Counties 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

GAC273-307-020001-
/O.EXT.KTAE.FL.W.0055.000000T0000Z-160102T0600Z/
/PRSG1.1.ER.151231T2050Z.160101T0600Z.160102T0000Z.NO/
701 PM EST THU DEC 31 2015

...Flood Warning extended until late Friday night...The Flood Warning
continues for
  the Kinchafoonee Creek near Preston (SR 41).
* Until late Friday night.
* At  6:00 PM Thursday the stage was 7.2 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 7.0 feet.
* Forecast: The river will continue rising to near 7.5 feet by early 
  Friday morning. The river will fall below flood stage Friday 
  evening.
* Impact: At 7.0 feet: Low lying areas and river access roads will 
  flood.

&&

LAT...LON 3217 8462 3204 8456 3184 8434 3192 8434 3205 8450 3217 8457


$$
663 
WGUS82 KTAE 010229
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
929 PM EST THU DEC 31 2015

...The Flood Warning continues for the following rivers in Georgia...
 
  Kinchafoonee Creek near Preston (SR 41) affecting Terrell and 
  Webster Counties 
  Kinchafoonee Creek near 11 E Of Dawson At Pinewood Rd In Lee County 
  affecting Lee County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

GAC273-307-020000-
/O.EXT.KTAE.FL.W.0055.000000T0000Z-160102T0000Z/
/PRSG1.1.ER.151231T2050Z.160101T0600Z.160101T1800Z.NO/
929 PM EST THU DEC 31 2015

The Flood Warning continues for
  the Kinchafoonee Creek near Preston (SR 41).
* Until Friday evening.
* At  9:00 PM Thursday the stage was 7.3 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 7.0 feet.
* Forecast: The river will continue rising to near 7.3 feet by early 
  Friday morning. The river will fall below flood stage Friday early 
  afternoon.
* Impact: At 7.0 feet: Low lying areas and river access roads will 
  flood.

&&

LAT...LON 3217 8462 3204 8456 3184 8434 3192 8434 3205 8450 3217 8457


$$

GAC177-020229-
/O.EXT.KTAE.FL.W.0041.000000T0000Z-160105T1200Z/
/DSNG1.3.ER.151224T2203Z.151226T0015Z.160105T0600Z.NO/
929 PM EST THU DEC 31 2015

...Flood Warning extended until Tuesday morning...The Flood Warning 
continues for
  the Kinchafoonee Creek near 11 E Of Dawson At Pinewood Rd In Lee 
  County.
* Until Tuesday morning.
* At  9:00 PM Thursday the stage was 15.9 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast: The river will continue rising to near 17.1 feet by early
  Saturday morning. The river will fall below flood stage early 
  Tuesday morning.
* Impact: At 16.0 feet: Private dwelling on the right bank near the 
  bridge will begin to flood. Several homes along the Lower 
  Kinchafoonee Road area will experience significant flooding.

&&

LAT...LON 3184 8434 3174 8426 3162 8420 3162 8415 3180 8419 3192 8434


$$
230 
WGUS82 KTAE 010823
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
323 AM EST FRI JAN 1 2016

...The Flood Warning continues for the following rivers in Georgia...
 
  Kinchafoonee Creek near 11 E Of Dawson At Pinewood Rd In Lee County 
  affecting Lee County 
...The Flood Warning continues for the following rivers in Georgia...
  Kinchafoonee Creek near Preston (SR 41) affecting Terrell and 
  Webster Counties 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

GAC273-307-020000-
/O.CON.KTAE.FL.W.0055.000000T0000Z-160102T0000Z/
/PRSG1.1.ER.151231T2050Z.160101T0245Z.160101T1800Z.NO/
323 AM EST FRI JAN 1 2016

The Flood Warning continues for
  the Kinchafoonee Creek near Preston (SR 41).
* Until this evening.
* At  3:00 AM Friday the stage was 7.1 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 7.0 feet.
* Forecast: The river will continue to fall to below flood stage by 
  this afternoon.
* Impact: At 7.0 feet: Low lying areas and river access roads will 
  flood.

&&

LAT...LON 3217 8462 3204 8456 3184 8434 3192 8434 3205 8450 3217 8457


$$

GAC177-020822-
/O.EXT.KTAE.FL.W.0041.000000T0000Z-000000T0000Z/
/DSNG1.3.ER.151224T2203Z.151226T0015Z.000000T0000Z.NO/
323 AM EST FRI JAN 1 2016

...Flood Warning extended until further notice...The Flood Warning 
continues for
  the Kinchafoonee Creek near 11 E Of Dawson At Pinewood Rd In Lee 
  County.
* Until further notice.
* At  3:00 AM Friday the stage was 16.6 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast: The river will continue rising to near 18.1 feet by early
  Sunday morning then begin falling.

&&

LAT...LON 3184 8434 3174 8426 3162 8420 3162 8415 3180 8419 3192 8434


$$
205 
WGUS82 KTAE 011504
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1004 AM EST FRI JAN 1 2016

...The Flood Warning continues for the following rivers in Alabama...
Georgia...Florida...
 
  Chattahoochee River at W.F. George L&D affecting Henry and Clay 
  Counties 
  Chattahoochee River at Columbia L&D affecting Houston...Jackson...
  Early and Seminole Counties 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

ALC067-GAC061-021504-
/O.EXT.KTAE.FL.W.0043.000000T0000Z-160103T0658Z/
/FOGG1.2.ER.151224T2100Z.151226T1445Z.160103T0058Z.NO/
1004 AM EST FRI JAN 1 2016

The Flood Warning continues for
  the Chattahoochee River at W.F. George L&D.
* Until late Saturday night.
* At  9:15 AM Friday the stage was 135.4 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 134.0 feet.
* Forecast: The river will continue to fall to below flood stage by 
  tomorrow evening.
* Impact: At 135.0 feet: Minor lowland flooding in the area.

&&

LAT...LON 3161 8509 3153 8508 3131 8513 3131 8506 3154 8502 3163 8504


$$

ALC069-FLC063-GAC099-253-021503-
/O.EXT.KTAE.FL.W.0040.000000T0000Z-160103T1100Z/
/COLA1.2.ER.151224T2102Z.151228T0200Z.160103T0500Z.NO/
1004 AM EST FRI JAN 1 2016

...Flood Warning extended until Sunday morning...The Flood Warning 
continues for
  the Chattahoochee River at Columbia L&D.
* Until Sunday morning.
* At  9:00 AM Friday the stage was 112.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Flood stage is 106.0 feet.
* Impact: At 114.0 feet: Water will reach the top of the lock walls 
  and the Columbia Lock and Dam will be evacuated. In Jackson County,
  water will begin to surround structures on Old Dothan Road south of
  Parramore Road. 

&&

LAT...LON 3131 8513 3113 8512 3082 8497 3083 8489 3118 8505 3131 8506


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Dec 31, 4:02 PM EST, 2 hours 52 minutes earlier.

Area forecast discussion, Dec 31, 4:02 PM EST, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
402 PM EST THU DEC 31 2015

.Near Term [Through Tonight]...

At 17Z the frontal boundary was stretched along a line from Destin
to just north of Albany. Dewpoints are 10 to 15 degrees lower behind
the front as noted by a dewpoint of 59 at Dothan, and have dropped
into the low 40s in northern Alabama and Georgia. Showers have
mainly been limited to the western half of the area, but are
expected to spread eastward through the evening. With showers and
clouds extending far behind the slow moving front, PoPs will be in
the likely to definite category for all areas except the eastern Big
Bend. Lows tonight will range from the upper 40s in southeast
Alabama to the mid 60s in the Big Bend.

.Short Term [Friday Through Saturday Night]...

Although the cold front will be to our south, the mid to upper
level flow will continue from the WSW through Friday before
becoming zonal by Saturday. With deep layer moisture in place
along with weak isentropic lift, PoPs will remain in the forecast
gradually tapering down from north to south through Friday night.
QPF amounts will be light. A much drier air filters in on
Saturday with the deep moisture temporarily getting shunted to the
south.

The biggest change that we will see to start the new year will be
an end of our record breaking temperatures. While the
temperatures will be cool by comparison, they will actually be
close to seasonal levels. Highs will only be in the 50s for all
but the Big Bend zones (lower to mid 60s) on Friday. Then mid to
upper 50s all zones except low to mid 60s SE Big Bend on Saturday.
Lows will mostly be in the upper 30s to lower 40s.

.Long Term [Sunday Through Thursday]...

On Sunday, the northern fringe of the deep layer moisture lifts
north mostly across our Florida zones as a significant shortwave
and weak surface low translates west to east across the Gulf. This
brings rain chances back to most of the CWA. A much drier airmass
filters in behind the exiting shortwave early next week. Rain
chances may return by midweek as both the GFS and latest ECMWF
show another weak low developing in the far eastern Gulf. Min and
max temps will remain near seasonal levels.

&&

.Aviation...

[Through 18z Friday] IFR conditions will deteriorate to LIFR after
sunset due to fog and low ceilings. Expect improvement to MVFR after
sunrise with some lingering showers.

&&

.Marine...

Winds and seas will begin to increase from west to east tonight
and Friday as a strong high pressure system builds across the
southeast this weekend. Small Craft Advisory conditions are
possible Friday night. Moderate to strong north to northeast winds
are likely through much of next week.

&&

.Fire Weather...

No fire weather concerns.

&&

.Hydrology...

Most of the rain over the past 24 hours was confined to the western
third of our forecast area (i.e. the FL Panhandle and southeast AL),
where rain amounts averaged 0.50 to 3 inches. We expect an
additional 1 to 2 inches across much of our region through
Friday, though most of this will occur today. This will of course
keep several of the rivers across southeast AL, the FL Panhandle,
and southwest GA swollen, with many forecast points in flood. The
good news for this region is that after the rain tapers off Friday
night, an extended period of no/low QPF is expected. Meanwhile,
the north FL and south central GA river basins will likely not
get enough rain to cause significant rises through next week.

For more detailed information, please visit:
http://water.weather.gov/ahps2/index.php?wfo=tae

&&

.Preliminary Point Temps/PoPs...

Tallahassee   56  63  42  59  41 /  70  60  30  10  20
Panama City   56  59  42  58  42 /  70  70  30  10  20
Dothan        49  52  38  55  37 /  70  40  20   0  10
Albany        50  55  39  57  37 /  80  40  20   0  10
Valdosta      56  61  43  59  42 /  80  60  30  10  20
Cross City    65  67  49  64  42 /  30  50  40  10  30
Apalachicola  58  63  48  61  44 /  60  60  40  10  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AL...NONE.
GM...NONE.

&&

NEAR TERM...WESTON
SHORT TERM...BARRY
LONG TERM...BARRY
AVIATION...WESTON
MARINE...BARRY
FIRE WEATHER...HARRIGAN
HYDROLOGY...FOURNIER

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 30, 9:10 PM ESTRiver Flood WarningTAETerrell, Webster22 hr

Nearby

River Flood Warnings in Georgia, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.